MAUDE Adverse Event Report: MEDTRONIC, INC. VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC, INC. VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number SEP5000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Hemorrhage/Blood Loss/Bleeding (1888); Partial thickness (Second Degree) Burn (2694)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during bilateral mastectomy procedure, the surgeon held the debakey forceps while they "buzzed" the es pencil on the forceps to stop a small bleed.They buzzed the debakey forceps below the surgeon's hand closer to the patients.The surgeon's glove showed a flame, and the surgeon's glove and hand were subsequently burned.The surgeon had a 2nd degree burn at the index finger.
 
Additional Manufacturer Narrative
D10 concomitant products: vlft10gen - vlft10gen ft series energy platformx1, serial# (b)(6) se3690 - se3690 rapidvac smoke evacuator 110vx1, serial# (b)(6).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during bilateral mastectomy procedure, the surgeon held the debakey forceps while they "buzzed" the es pencil on the forceps to stop a small bleed.They buzzed the debakey forceps below the surgeon's hand closer to the patient's and it transferred energy to the surgeon's finger.The surgeon's glove showed a match flame size, and the surgeon's glove and hand were subsequently burned.They stamped out to extinguished the fire and the surgical field was wet.The surgeon had a 2nd degree burn at the index finger.
 
Additional Manufacturer Narrative

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20706507
Report Number2182208-2024-04912
Device Sequence Number9604172
Product Code GEI
UDI-Device Identifier10884521750593
UDI-Public10884521750593
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K210338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSEP5000
Device Catalogue NumberSEP5000
Device Lot Number2305006X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer11/19/2024
11/22/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date11/25/2024
11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown